Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 45, NWS Northern Indiana

July 28, 2009LaPorte County, Saint Joseph County, Indiana; Berrien County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jul 28, 2009, 3:09 PM CDT for LaPorte County, Saint Joseph County, Indiana; Berrien County, Michigan. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2009, 3:09 PM CDT (20:09 UTC)
Expired
Jul 28, 2009, 4:00 PM CDT
In force
51 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 91 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 282009
SVRIWX
INC091-141-MIC021-282100-
/O.NEW.KIWX.SV.W.0045.090728T2009Z-090728T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
309 PM CDT TUE JUL 28 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA
  NORTHERN LA PORTE COUNTY IN NORTHWEST INDIANA
  SOUTHEASTERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 400 PM CDT/500 PM EDT/

* AT 404 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN   
  EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED NEAR              
  MICHIGAN CITY AND MOVING EAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MICHIGAN CITY
  SOUTH BEND...
  CRUMSTOWN...
  CHAIN-O-LAKES AND LYDICK...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 38 AND
76.

THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 33 AND
45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4174 8691 4182 8627 4162 8623 4154 8694
      4172 8695
TIME...MOT...LOC 2007Z 260DEG 18KT 4170 8649

$$
2 follow-up statements
000 
WWUS53 KIWX 282030
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM CDT TUE JUL 28 2009

INC091-141-MIC021-282100-
/O.CON.KIWX.SV.W.0045.000000T0000Z-090728T2100Z/
ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-
330 PM CDT TUE JUL 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM
CDT/500 PM EDT/ FOR NORTHWESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL
INDIANA...AND NORTHERN LA PORTE COUNTY IN NORTHWEST INDIANA...AND
SOUTHERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS 
LOCATED NEAR LA PORTE...AND MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  SOUTH BEND...
  BERTRAND...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 38 AND
76.

THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 33 AND
45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4174 8691 4182 8627 4162 8623 4154 8694
      4172 8695
TIME...MOT...LOC 2027Z 260DEG 18KT 4172 8636

$$
000 
WWUS53 KIWX 282053
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM CDT TUE JUL 28 2009

INC091-141-MIC021-282101-
/O.EXP.KIWX.SV.W.0045.000000T0000Z-090728T2100Z/
ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-
353 PM CDT TUE JUL 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. JOSEPH COUNTY
IN NORTH CENTRAL INDIANA...AND NORTHERN LA PORTE COUNTY IN NORTHWEST
INDIANA...AND SOUTHERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN WILL
EXPIRE AT 400 PM CDT/500 PM EDT/...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4174 8691 4182 8627 4162 8623 4154 8694
      4172 8695
TIME...MOT...LOC 2051Z 260DEG 18KT 4174 8620

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:54 PM CDT, 15 minutes earlier.

Area forecast discussion, Jul 28, 2:54 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EDT TUE JUL 28 2009

.SHORT TERM...
MAIN FEATURE IN THE SHORT TERM IS DEEP LOW CURRENTLY LOCATED OVER
SOUTHERN ONTARIO PULLING AWAY SLOWLY TO THE NORTHEAST WITH AN ASSOC
SFC FRONT DRAPED TO ITS SOUTH ACROSS NORTHERN ILLINOIS.  THIS FRONT
WILL SLOWLY MOVE THROUGH THE CWA LATE TONIGHT INTO WEDNESDAY
CONTINUING PRECIP CHANCES THROUGH THE PERIOD.

MORNING SHOWERS/PERSISTENT CLOUD COVER ASSOCIATED WITH A SUBTLE
PRE FRONTAL TROF HELD OFF INSTABILITY THROUGH EARLY
AFTERNOON...BUT SPC MESOANALYSIS SHOWS THAT SUNSHINE IS FINALLY
GENERATING SIGNIFICANT INSTABILITY WITH SBCAPES > 2000 AND LI/S -2
TO -4. SO FAR...BEST VALUES ARE ALONG THE NORTHERN TIER WHERE
STORMS HAVE ALREADY FORMED WHERE STEADY STATE FLOW IS INTERACTING
WITH THE SOUTHERN EXTENT OF THE LAKE BREEZE...AND IN THE
SOUTH/SOUTHEAST WHICH WAS LEAST IMPACTED THIS MORNING AND HAS
SEEN THE MOST SUN TODAY. THE ENVIRONMENT IS STILL NOT SUPPORTIVE
OF WIDESPREAD SEVERE THREAT WITH WEAK FLOW ALFOT / 25 KTS AT H5 ON
WOLCOTT PROFILER WITH UNIDIRECTIONAL VERTICAL PROFILE / ALTHOUGH
AN ISOLATED SEVERE CELLS ARE POSSIBLE. WITH EVENTUAL COVERAGE IN
QUESTION HAVE RETAINED CHANCE POPS THROUGH THIS EVENING WEIGHTED
TO THE AREAS WITH ONGOING ACTIVTY/DEEPEST INSTABILITY.

GRIDS OVERNIGHT STILL APPEAR IN GOOD SHAPE WITH DECENT MOISTURE
CONVERGENCE AHEAD OF THE BNDRY WHICH FINALLY BEGINS TO MAKE ITS WAY
THROUGH THE CWA. MINOR TEAKS TO FRONTAL TIMING BASED ON THE 12Z NAM
WHICH SHOWS ACTIVITY SLIDING SOUTHEAST ON WEDNESDAY LIMINTING MORNING
PRECIP TO THE SOUTHEAST HALF...WITH THE FRONT FINALLY CLEARING THE
CWA WEDNESAY EVENING...RESULTING IN PRECIP CHANCES LINGERING OVER
THE SOUTHEAST BORDER COUNTIES THROUGH THE DAY.

VERY MILD TEMPS AGAIN TONIGHT WITH A QUITE MOIST BOUDARY LAYER IN
PLACE AND SIGNIFICANT CLOUD COVER EXPECTED.  WENT WARMER THAN THE
MET GUIDANCE FOR LOWS WHILE USING A MET/MAV/PERSISTENCE BLEND FOR
WEDNESDAYS HIGHS.

&&

.LONG TERM.../WEDNESDAY MORNING THROUGH TUESDAY MORNING/...
THE LONG TERM FORECAST WILL BE HIGHLY DEPENDENT ON THE BREAKDOWN
OF THE BLOCKING PATTERN OVER THE EASTERN PACIFIC AND WEST COAST OF
NORTH AMERICA. SATELLITE IMAGERY SHOWS A PRONOUNCED REX BLOCK OVER
THE PACIFIC AND AT THE PRESENT TIME THERE ARE NO INDICATIONS THAT
THIS IS GOING TO BREAK DOWN ANYTIME SOON. THIS IS IN STARK
CONTRAST TO THE GFS SOLUTION OF WEAKENING THIS BLOCK THROUGH THE
END OF THE FORECAST PERIOD.

GIVEN THE PERSISTENT NATURE OF THE REX BLOCKS...FEEL THAT THE ECMWF
AND UKMET WOULD BE THE BEST SOLUTION FOR THE BROAD SYNOPTIC PATTERN.

THIS LEADS TO THE MORE DIFFICULT PART OF THE FORECAST...TRANSLATING
THIS TO THE SUB-SYNOPTIC SCALE. THE PATTERN CONTINUES COOL AND
UNSETTLED THROUGH THE PERIOD AND WITH THE NEXT FRONTAL BOUNDARY TO
BE PASSING THROUGH THE GREAT LAKES REGION DURING THE DAY THURSDAY.
WHILE EXACT TIMING AND PLACEMENT WILL BE CRITICAL TO THE DEVELOPMENT
OF SHOWERS...HAVE INTRODUCED 6 HOURLY POPS FOR THURSDAY THROUGH
SATURDAY. THIS ALLOWS US TO PUSH POPS AROUND A FEW HOURS AND RETAIN
THE GENERAL PATTERN.

THE KEY TO DEVELOPMENT OF SHOWERS WILL BE THE EXTENT AND TIMING OF
CONVECTION OVER THE HIGH PLAINS AND UPPER MISSISSIPPI RIVER VALLEY.
AGAIN WITH THE PERSISTENT PATTERN THIS SUMMER...CONFIDENCE IS HIGH
FOR THE FORMATION. THEN IT BECOMES A MATTER OF PROPAGATION. HAVE
OPTED TO USE THE HPC GUIDANCE VALUES TO ESTABLISH THE //PATTERN// OF
DEVELOPMENT...BUT HAVE MADE ADJUSTMENTS FOR TIMING AND LOCATION.

APPEARS THAT THERE WILL BE A BREAK BETWEEN SYSTEMS OVER THE
WEEKEND...AND AGAIN HAVE OPTED TO SANDWICH SATURDAY WITH 6 HOUR
POP/WX GRIDS TO ALLOW US TO ADJUST AND TWEAK AS NEEDED.

LITTLE IF ANY CHANGE TO THE CURRENT TEMPERATURE FORECAST. STILL AT
OR BELOW NORMAL TEMPERATURES THROUGH THE PERIOD.

&&

.AVIATION...
CDFNT OVER NRN IL IS SLOWLY WORKING ITS WAY TOWARD THE TERMINALS.
-SHRA ACROSS THE AREA ARE DIMINISHING AS THEY MOVE ENE AND MAY SEE A
-SHRA AFFECT KFWA BUT EXPECT VFR CONDS TO CONT. BIG QUESTION COMES
WITH RA/TS DEVELOPMENT THIS AFTERNOON AND EVENING. EXPECT TO SEE
SOME CONVECTIVE PRECIP DEVELOP NEAR 21Z ACROSS THE FA AND MAY HAVE
TO MONITOR TERMINALS FOR VSBY/CIG RESTRICTIONS...BUT NOT CONFIDENT
IN TIMING AND COVERAGE SO ONLY ADDED VCTS AT THIS TIME. MAY SEE SOME
MVFR BR DEVELOP BETWEEN 06-13Z AT KFWA WITH LIGHT WINDS AND PLENTY
OF MOISTURE IN PLACE BUT WILL BURN OFF SHORTLY AFTER SUNRISE. CDFNT
WILL PUSH THROUGH KSBN WED NEAR THE 13Z TIME FRAME AND NEAR THE END
OF THE TAF PD AT KFWA SO HAVE ACCOUNTED FOR THE WIND SHIFT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LUD
LONG TERM...LEWIS
AVIATION...WEISSER
Hazardous weather outlook, Jul 28, 4:34 AM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 AM EDT TUE JUL 28 2009

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-290945-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
534 AM EDT TUE JUL 28 2009 /434 AM CDT TUE JUL 28 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...THURSDAY
NIGHT...AND SUNDAY. ISOLATED SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-290945-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
534 AM EDT TUE JUL 28 2009 /434 AM CDT TUE JUL 28 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BERRIEN COUNTY
SHORELINE TODAY. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...THURSDAY
AFTERNOON AND NIGHT...AND SUNDAY. ISOLATED SEVERE STORMS ARE
POSSIBLE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 28, 2:47 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 PM EDT TUE JUL 28 2009

INZ003-004-MIZ077-078-282030-
BERRIEN MI-CASS MI-LA PORTE IN-ST. JOSEPH IN-
347 PM EDT TUE JUL 28 2009

AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS IN NORTHERN LAPORTE COUNTY MOVING EAST
AT 15 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BUCHANAN...
  NEW CARLISLE...
  HUDSON LAKE...
  GALIEN AND CRUMSTOWN...
  CHAIN-O-LAKES...LYDICK AND DAYTON...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 38 AND
83.

THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 33 AND
45.

THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND 7.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4175 8689 4176 8684 4182 8676 4193 8619
      4163 8610 4157 8695 4172 8695
TIME...MOT...LOC 1947Z 252DEG 14KT 4170 8659

BJS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:47 PM CDTSpecial Weather StatementIWXSaint Joseph43 min
Jul 28, 3:03 PM CDTSevere Thunderstorm WarningIWXElkhart, Saint Joseph57 min
Jul 28, 3:23 PM CDTFlash Flood WarningIWXLaPorte, Saint Joseph83 min
Jul 28, 3:51 PM CDTSpecial Weather StatementIWXAdams, Allen, Blackford, Cass, DeKalb, Fulton and 15 more54 min
Jul 28, 4:06 PM CDTSpecial Weather StatementIWXElkhart39 min
Jul 28, 4:20 PM CDTSpecial Weather StatementIWXAllen40 min
Jul 28, 4:26 PM CDTAreal Flood AdvisoryIWXElkhart, Saint Joseph2 hr
Jul 28, 6:38 PM CDTAreal Flood AdvisoryIWXLaPorte3 hr
Jul 28, 6:58 PM CDTFlash Flood WarningIWXLaPorte4 hr
Jul 28, 4:01 AM CDTLakeshore Flood StatementIWX7 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.